MAUDE Adverse Event Report: QUEST MEDICAL, INC. CLEANCUT ROTATING AORTIC PUNCH; MANUAL SURGICAL INSTRUMENT

QUEST MEDICAL, INC. CLEANCUT ROTATING AORTIC PUNCH; MANUAL SURGICAL INSTRUMENT
Model Number RCL35
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was forwarded a medwatch report, reference (b)(4), which alleged an issue encountered with the aortic punch during use.The report stated that the physician was completing a cabg and noted the aortic punch "would not cut or activate cutting device." there were no patient complications reported as a result of the alleged issue.The aortic punch was not returned to the manufacturer for evaluation.Follow up attempts with the user facility have not yet been answered.
 
Additional Manufacturer Narrative
Review of the device history record did not show any manufacturing or quality anomalies during production of this lot.The device was not returned to the manufacturer for evaluation.This product is 100% functionally inspected during manufacturing process with each part being activated multiple times to check for rough activation or jamming.

Brand Name
CLEANCUT ROTATING AORTIC PUNCH
Common Device Name
MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6621327
Report Number1649914-2017-00046
Device Sequence Number10959585
Product Code DWS
UDI-Device Identifier10634624373508
UDI-Public10634624373508
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/04/2019
Device Model NumberRCL35
Device Lot Number0513366Y04
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight64